LDN - possible problems and/or pos interactions with armour?

Discussion in 'Fibromyalgia Main Forum' started by AuntTammie, Sep 10, 2009.

  1. AuntTammie

    AuntTammie New Member

    I hope that this makes sense, bc I am feeling really weird rt now, so I can't think that clearly....

    I have read quite a bit about Low Dose Naltrexone, and have been to the losedoesnaltrexone.org site, as well as others, and so far I have not seen anything that fits with my experiences, so that's why I am asking questions on here - I know that some people on this site have taken/are taking LDN, and I am wondering if anyone else who has taken it has had any bad results....not sure if I am having bad effects from it or from something else, although not much else has changed....I am on Armour, too, though, and have not been on it all that long, and I do know that people with thyroid disease (which I do not have, I just have low T3) who start taking LDN sometimes have to decrease the amt of thyroid meds they take (but I am not on much to begin with), so there is a slight possibility that it has something to do with that

    the only real side effect I have read about from LDN is possible trouble sleeping (and oddly I have actually slept better since I started taking it - very weird since I generally have every bad effect possible from most every med I have tried)....anyway, I have felt much more short of breath, weak, dizzy, light headed, have been shaking a lot more and actually passed out in the shower today, and my heart rate was way up (a lot of this is like POTS gone insane)....like I said, I don't know if this stuff is happening as a result of taking the LDN, or from some other reason.....I did start having more problems with being on the computer lately than I used to and that started before taking the LDN, so it is possible that something else is going on, but I have no idea what (the computer related problems are visual problems, headaches, dizziness, and nausea)

    also, I know that people are supposed to take LDN at nighttime bc that's when the body produces more endorphins (and LDN stimulates the body's production of endorphins by blocking the opioid receptors)....however, my body's production of other things is completely off on its own schedule and/or is non-existent, so the likelihood that I am producing more endorphins at the normal time of day is not exactly high, so I am wondering if I should actually be taking it at a different time and/or if that has anything to do with how I am reacting

    I know that I need to ask my Dr more about this and I will when I see him next, but that's going to be a while, so in the meantime, I thought I'd ask and see if anyone knows anything about this stuff
  2. gapsych

    gapsych New Member

    There were several people who reported the new(?) armour may have been giving them side effects. Is there anything in the PDR or on line where you can find interactions or side effects? Possibly new fillers. Maybe others can add to this.

    Can you call the doctor. Perhaps the doctor's nurse? I find pharmacist to be helpful.

    Other than that,I don't have anything to add.

    Let us know how you are doing.

    This is something I have been thinking about doing.

    Take care.


    OMG, I missed that you passed out. I do not know the relationship between LDN and lowering your thyroid meds. but it does sound like my symptoms when I was hyperthyroid. But I am not a doctor so maybe some medical advice as soon as possible. Some blood tests? Good luck.
    [This Message was Edited on 09/10/2009]
  3. loldershaw

    loldershaw Member

    I agree, definitely call your doctor - they should be aware of what is going on. Hopefully the office has a triage person who will take the information, determine whether you should be seen or convey the info the doc. They should be made aware and call you back, at the very least.

    Take care and do be careful - do you monitor your own blood pressure and pulse at home? Always a good idea.

  4. SnooZQ

    SnooZQ New Member

    I've been on LDN for over a yr.now. May I ask, what dose are you on & how long have you been on it? Did you slowly titrate up to the dose you are now taking?

    There are a number of side effects that have been reported with LDN. One of the MAJOR precautions is that people on T meds must go slow with LDN. It's not uncommon to start running hyperthyroid with the combo of LDN and T meds.

    Your reported lightheadedness, rapid heart rate, dizziness & SOB suggest to me that you may be going hyperthyroid with the LDN. Please talk to your doc ASAP & possibly also reduce your thyroid meds some as well as your LDN dose if it's going to be a few days before you can get hold of the doc.

    Passing out in the shower or anywhere is serious stuff -- please don't drive or operate machinery until you've figured out what's up & get your symptoms settled down.

    I've had less need for my T3 med since getting up to 4.0 mg of LDN. It did take me a while to get to that dose. I started at 0.5 mg LDN and slowly titrated up to my current dose, over a period of several months. Each small increment in dosing left me a little light-headed & nauseous for a few days to a week. Some people on T meds never go above 1.5 mg because they go hyper over that amount.

    Rather than mess with dose timing, it might be wiser to reduce your LDN dose or even discontinue it perhaps temporarily, until you can discuss your situation with your prescriber.

    If you are using LDN from a compounding pharmacy, you might also contact them & ask if they've had any other complaints about the batch that you are using.

    You might also enquire whether your cpd pharm uses a dedicated room and/or air filtration for their hormone compounds. Many cpd pharms do a fair bit of T3 med compounding, and cross-contamination is a possibility.

    Best wishes. If anything I've said is unclear, I'm happy to try to clarify it for you ... tomorrow.
    [This Message was Edited on 09/10/2009]
  5. AuntTammie

    AuntTammie New Member

    I am just quickly checking on here rt now - will try to respond more later, but wanted to thank all who have responded so far - very helpful and I really appreciate the responses
  6. redhummingbird

    redhummingbird New Member

    Have you been diagnosed with POTS or NMH?

    If so, I'm wondering if you are on a beta blocker?

    I have POTS and started a beta blocker about a month ago. I had to cut down on the dose because I was starting to get dizzy. It was dropping my blood pressure a bit too low.

    How long ago did you start Armour?

    I agree with what others have said about leaving a message with your doctor.

    What a drag though. Sending healing thoughts your way...
  7. AuntTammie

    AuntTammie New Member

    thanks for your response.....I'm not on a beta blocker, otherwise, you're rt that would be a good thing to consider as a possible reason for this...have been on Armour for a few months now....meant to respond better to the other responses (and to yours) but am still feeling very weird and cannot think too clearly or stay on the computer long